Feedback on Ortho Tri-Cyclen, page 21
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history. You can use the form below to add your comments, feedback or Ortho Tri-cyclen review.
Subj: Lo Not recommended
I was taking ortho tri cyclen lo for about 5 months and would not recommend it to anyone. The last month and a half I had diarrhea every day. I could hardly eat anything because my stomach would get so upset. I felt bloated all the time and had no energy to do anything. Normally I am a very laid back person, but I was getting so irritated over everything. I stopped taking the pill a month ago and since then I’ve had no diarrhea, bloating, and haven’t been at all irritable.
Subj: Swollen lip
I have been taking orthro-tri for about 5 days and I would like to know if a side effect would be a swollen lip. If this is not the cause what could it be? It is dry and burns a little.
AskDocWeb No, it is not likely to be the birth control but it could be a cold sore.
Subj: Stopping and starting the pill
I have been on the pill a little less than a year. My partner and I have a long distance relationship and was wondering if it is okay to skip taking the pill 1-2 months at a time. I would still UAD as if taking it the first time once I start again, but was wondering if it is wise NOT to use it intermittently. Secondly, I was wondering what are the long term effects? Is there a range as to when women should stop using the pill?
AskDocWeb Women usually don’t stop the pill until they are beginning menopause. How often do you see your boyfriend, once or twice a year? If that is all, then it would likely be okay. If you see him more than 3 times a year you may not want to go through the wild roller coaster ride that the change in hormone levels will put you through. Those hormonal changes could be accompanied by 2 or 3 periods per month, spotting and breakthrough bleeding.
Subj: Coming off birth control
I finished my last pack, had my period and stopped taking Ortho Tri-Cylcin. The following month I did not get my period, now it is about a month late. I took a pregnancy test and it was negative, is this a normal thing to happen when coming off birth control?
AskDocWeb Yes it is.
Subj: Daily headaches
I have been on ortho tri-cyclen for about a year and a half. It was great for about a year and 4 months, but lately I have been experiencing headaches. I usally take an advil and the headache comes back… I don’t think its safe to be taking advils every day, but after reading the comments on this page about the lo tri-cyclen, I dont want to switch over… has anyone else experienced daily headaches?
Subj: No sex drive
I was on Ortho Tri-cylen for years. My doctor switched me because of cysts in my breast. I started taking Ortho-Lo after I had my son. It’s been almost 1 year and I have no sex drive, depressed, moody..etc.. Not sure if it’s the pill or because I had a child.
AskDocWeb It is more likely the Ortho-Lo. Consult with your MD about changing to a different birth control.
Subj: Oily shiny forehead
I had taken Ortho7-7-7 for approx 11 years. Until I was 35 I had flawless skin, however when I turned 35 I started to develop an oily shiny forehead and tiny acne above my eyebrows that would sometimes be itchy. When consulting with my GP, I insisted that it was not caused by a cream or cleanser but that it was something internal, i.e. hormonal. She switched me to Dianne 35, which immediately cleared up my skin! I thought I had found my solution! After 6mo. I started to notice a little more facial hair (Dianne-35 is supposed to decrease it) which had never been a problem, until then. So my doctor asked me to go back to Ortho7-7-7 so that we could isolate that it was in fact Ortho7-7-7 that was the cause of my ‘not so perfect anymore skin’… Which apparently it was, because the oily acne forehead came right back. After 3mo. or so, my doctor asked me to try Ortho Tri-cyclen (been on only for 1mo, in 3rd wk) which is also supposed to help acne…. didn’t help, perhaps even slightly worse than Ortho7-7-7, or the same. I’m sure a somewhat similar pattern has been the experience of other women. From what you know of what is contained in these pills, and from only what I’ve mentioned, could you give me an idea what hormone my body possibly doesn’t like/ needs? Should I wait it out with Tri-cyclen? What other BC pills would you recommend to try out, if at all? IUD?
Thanks. I appreciate any suggestions.
A Little Frustrated
AskDocWeb We would say no to the IUD. It will be three months before you can say for sure how well the Ortho Tri-cyclen will work on your acne. Alternatively, you could make an appointment with a dermatologist.
Subj: Unprotected sex
I have been on ortho tri-cyclen Lo for 5 days now, and just had unprotected sex. I was told that I should use a backup method of birth control for the first 7 days, and wondered that if it was only 5, am I at risk for pregnancy?
AskDocWeb Yes, you are at a high risk of becoming pregnant.
Subj: Pregnancy question
Hi. I have been taking Ortho Tri Cyclen for about 1 year and half. It took about 3 months for my body to get used to them. Me and my husband are planning to get pregnant and I am getting off of it this month. How long does it usually take for the pills to get out of your body system????
AskDocWeb Everyone is different of course but some women get pregnant within 3 months and others take a year or more.
Subj: Possibility of being pregnant
I have been taking orth Tri-Cyclen Lo for maybe a little over 5 months. During my last period, it started about 4 days during my last week of active pills. I was wondering if this could be because the pills aren’t working correctly. Also I had unprotected sex during this time, so is their a possibility of me being pregnant?
AskDocWeb If you didn’t miss a pill, the possibility of you being pregnant is remote. Any illness or new stress factors in your life can cause your period to start early .
Subj: Nonstop period with lo
I started ortho lo about 4 weeks ago… I’ve had my period nonstop since then and lately i’ve had really bad cramps and heavy clotting. other then that ive had no side affects
AskDocWeb You need to discuss this problem with your doctor.
Subj: Variations in periods
I have been on tri-cyclen for a month. I am on day 4 of the 7 off days of the pill. I have had all my usual signs that my period is coming, but it hasn’t. I have had traces, barely noticeable, of spotting. I was just wondering if it’s cause it’s my first month? I used to be on alles but I was off that for 2-3 months before tri-cyclen. I haven’t had sex in 2 months and I have had my period since then. One was very light, almost nothing and the next was very heavy! I figurd it was cause I stopped the pill. If anyone knows what’s goin on can you please help!
AskDocWeb You’ve only been on tri-cyclen one month, it takes three months for your period to become normal. Just after discontinuing a birthcontrol your periods will be different too. Give the birthcontrol three months.
Taking ortho tri-cylen lo, if taken at 8:00 PM does it have to be taken then or sometimes can it be taken within a 2 or 3 hour before after that time?
AskDocWeb Of course it is best if you take it at the same time everyday but you can be off by 2 or 3 hours with no problem.
Subj: Finally made the connection
I was on Ortho and another generic brand of the pill for 5yrs. I finally made the connection this year between the pill, my fast becoming awful depressed personality, weight gain and terrible weight fluctuation issues. Problem is I was losing weight for the 1st 3wks then came the week that I should’ve had my period and I had severe bloating and weight gain. Is this the body just readjusting itself?
AskDocWeb Light bloating is okay, but severe bloating should be brought to the attention of your physician. Your doctor should be made aware of your depression and fluctuation of your weight if it is more than 10 lbs. If you started a new drug for birth control, it does take 90 days to regulate your mensis. A woman’s life shouldn’t be altered to the point of being sad and uncomfortable due to a birth control pill.
Subj: Changing birth control
I started on Ortho-Lo about 2 months ago (I’m at the end of my second pack) and I have gained about 10 pounds without changing my eating habits or my exercise program. My breasts are always tender and I am irritable all the time; not to mention I’m exhausted and just blah. I would like to stop taking it and go back to OrthoNovum (sp?) which I took for almost 2 years w/o problems until my Dr. decided to change it up… Is it safe to just stop taking the pill and of course talk to my Dr. and use condoms, or should I finish out the pack and start a new brand after my prd? Anyone know?
AskDocWeb Your doctor changed your birthcontrol because you had been on it for so long, many doctors do this, and it could be because your insurance will not cover Ortho Tri-cyclen anymore. But yes, you can quit after you are finished with the pack, so your period will start normally. Read more feedback
Report – 17 – 18 – 19 – 20 – Page 21 – 22 – 23 – 24 – 25 – Last Page 181